Abstract: Generalized lymphedema is an extremely rare effect of sirolimus therapy in renal transplant recipients. We describe the development of this complication in a 56-yr-old woman, who was given an experimental protocol with cyclosporine, sirolimus, steroids, and basiliximab. Following the protocol, after one month, the patient was randomized to the “sirolimus only” group, while cyclosporine was completely suspended and the oral steroids were continued. Three months later, the patient was admitted for severe lymphedema of the lower limbs, with significant weight increase, massive ascites and dyspnea, but excellent renal function. A chest radiography and an ultrasound study of the heart showed a moderate pleural and pericardial effusion. An abdominal ultrasound scan showed two small lymphoceles next to the transplanted kidney, confirmed with a CT scan. After sirolimus discontinuation the generalized lymphedema started to improve and three months later all the symptoms had disappeared.